Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 49, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 26, 2013, 6:51 PM MDT for Bernalillo County, Sandoval County, Santa Fe County, New Mexico. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2013, 6:51 PM MDT (00:51 UTC)
- Expired
- Jul 26, 2013, 11:30 PM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Sandoval County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 31 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:45 PM MDT | FLASH FLOOD | 3 Sw Albuquerque, NM | ZOO |
| Jul 26, 8:52 PM MDT | FLASH FLOOD | 3 S Albuquerque, NM | LEAD AND BROADWAY |
| Jul 26, 8:58 PM MDT | FLASH FLOOD | 1 Sw Albuquerque, NM | SEVERAL VEHICLES SUBMERGED ON CENTRAL AVENUE UNDER RAILROAD TRACKS. |
| Jul 26, 10:35 PM MDT | FLASH FLOOD | 5 N Albuquerque, NM | ALAMEDA AT RIO GRANDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 955 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047
WGUS55 KABQ 270051
FFWABQ
NMC001-043-049-270345-
/O.NEW.KABQ.FF.W.0049.130727T0051Z-130727T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
651 PM MDT FRI JUL 26 2013
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO
SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
WEST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 945 PM MDT
* AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS NEAR CORRALES...RIO RANCHO AND
BERNALILLO. ADDITIONAL DEVELOPMENT OF HEAVY RAIN PRODUCING
THUNDERSTORMS IS EXPECTED ACROSS THE ALBUQUERQUE METRO AREA...
INCLUDING THE EAST MOUNTAIN COMMUNITIES OF SANDIA PARK...CEDAR
CREST AND TIJERAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3553 10677 3534 10650 3554 10613 3495 10633
3506 10688
$$2 follow-up statements
205
WGUS75 KABQ 270214
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT FRI JUL 26 2013
NMC001-043-049-270345-
/O.CON.KABQ.FF.W.0049.000000T0000Z-130727T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-SANTA FE-BERNALILLO-
814 PM MDT FRI JUL 26 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR
NORTHEASTERN BERNALILLO...WEST CENTRAL SANTA FE AND SOUTHEASTERN
SANDOVAL COUNTIES...
AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE
ALBUQUERQUE METRO AREA...MOVING SOUTH AT 10 TO 15 MPH.
REPORTS OF OVER TWO INCHES OF RAIN ARE COMING IN ACROSS NORTHERN
ALBUQUERQUE...WITH MODERATE TO HEAVY RAIN CONTINUING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS POOR DRAINAGE AND LOW LYING AREAS.
&&
LAT...LON 3553 10677 3534 10650 3554 10613 3495 10633
3506 10688
$$107
WGUS55 KABQ 270343
FFWABQ
NMC001-043-049-270530-
/O.EXT.KABQ.FF.W.0049.000000T0000Z-130727T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
943 PM MDT FRI JUL 26 2013
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO
SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
WEST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 1130 PM MDT
* AT 942 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS HAD ENDED...BUT LIGHT TO
MODERATE RAIN PERSISTS ACROSS MUCH OF THE ALBUQUERQUE METRO
AREA AND SURROUNDING COMMUNITIES. RUNOFF AND FLOODING IS
EXPECTED TO CONTINUE THROUGH THE EVENING HOURS...ALTHOUGH
ADDITIONAL RAINFALL AMOUNTS WILL GENERALLY BE ONE QUARTER INCH
OR LESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS...
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS.
TURN AROUND DONT DROWN!
&&
LAT...LON 3553 10677 3534 10650 3554 10613 3495 10633
3506 10688
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 5:52 PM MDT, 59 minutes earlier.
Area forecast discussion, Jul 26, 5:52 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 PM MDT FRI JUL 26 2013 .AVIATION... 00Z TAF CYCLE ANOTHER VERY ACTIVE EVENING UNDERWAY FOR THE SANTA FE-ABQ CORRIDOR. THUNDERSTORMS CONTINUE TO DEVELOP AND BECOME BETTER ORGANIZED AS THEY SLOWLY TRACK TOWARD THE SOUTH-SOUTHEAST. SIGNIFICANT IMPACTS EXPECTED AT KSAF THROUGH AT LEAST 03Z WITH GROWING CONFIDENCE IN SHOWER AND THUNDERSTORM POTENTIAL AT KABQ BETWEEN 02Z-07Z OWING TO OUTFLOW BOUNDARY INTERACTIONS INTO THE EVENING HOURS. OUTSIDE THE CENTRAL CORRIDOR...SHOWERS AND THUNDERSTORMS WILL REMAIN SCATTERED TO NUMEROUS IN COVERAGE INTO THE EVENING ACROSS THE REMAINDER OF NORTHERN AND WESTERN NEW MEXICO. MUCH LESS ACTIVE FOR THE EASTERN PLAINS AS COMPARED TO 24 HOURS AGO...AND WILL JUST HIGHLIGHT VFR HIGH CLOUDINESS AT KTCC AND KROW AS THUNDERSTORM DEBRIS DRIFTS EASTWARD. SHOWERS AND A FEW STORMS EXPECTED TO PERSIST AFTER MIDNIGHT FOR CENTRAL...WEST CENTRAL AND SOUTHWEST AREAS OF STATE WITH CLEARING FOR THE FAR NC AND NW PORTIONS. ANOTHER ACTIVE DAY AHEAD FOR SATURDAY. KJ && .PREV DISCUSSION...312 PM MDT FRI JUL 26 2013... HEAVY RAIN ONGOING ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWEST NM. LOOKS LIKE ONE OF THE HARDEST HIT AREAS IS GOING TO BE THE WHITEWATER BALDY BURN SCAR WHERE HEAVY RAIN HAS FALLEN ACROSS MUCH OF THE LARGE BURN SCAR. WILL KEEP FLASH FLOOD WATCH INTACT THROUGH 10 PM. STORMS A LITTLE SLOWER TO GET GOING ACROSS THE NORTH...THOUGH ARE PICKING UP IN COVERAGE AND INTENSITY AS OF THIS WRITING. THE HRRR SHOWS THESE STORMS ROLLING SOUTH/SOUTHEAST OFF THE HIGH TERRAIN THIS EVENING AND BECOMING MORE OF A CONTIGUOUS AREA OF STORMS AS THEY MOVE INTO THE RIO GRANDE AND ESTANCIA VALLEYS AND POINT SOUTH. OTHER MODELS ARE NOT QUITE AS ROBUST ON STORM COVERAGE IN THESE AREAS...THOUGH THE LOCAL WRF DOES HAVE STORMS MOVING INTO THE ABQ METRO. CONTEMPLATED ADDING THE ABQ METRO TO THE FLASH FLOOD WATCH...BUT WITH SUCH DIFFERENCES AMONG THE MODELS...CONFIDENCE WAS NOT HIGH ENOUGH TO DO SO. ON SATURDAY...LOOKS LIKE A WEAK DISTURBANCE WILL MOVE INTO THE NM FROM THE WEST AS THE UPPER HIGH CENTER SINKS INTO OLD MEXICO. THIS DISTURBANCE MAY BRING EVEN HIGHER PWATS INTO THE AREA...AND THOUGH STORMS WILL MOVE A LITTLE BETTER FROM WEST TO EAST...THE POTENTIAL FOR FLASH FLOODING WILL PERSIST ACROSS AREAS ALONG/WEST OF THE CENTRAL MOUNTAIN CHAIN. ANOTHER FLASH FLOOD WATCH MAY BE NEEDED. ONE CAVEAT WILL BE MORNING CLOUD COVER. MODELS ARE HINTING AT QUITE A BIT OF MID AND HIGH CLOUD COVER IN THE MORNING. IF THIS CLOUD COVER DOES NOT BREAK...INSTABILITY WONT BE AS GREAT. IF THE INSTABILITY IS REALIZED...IT APPEARS THAT THE NORTHWEST THIRD TO HALF OF THE CWA WILL BE THE HARDEST HIT. BY SUNDAY...THE WESTERLIES ALOFT WILL BEGIN TO REALLY TAKE SHAPE...AND DRIER AIR WILL FILTER INTO NM FROM THE WEST. STORM COVERAGE SHOULD BE NOTICEABLY LESS...AND STORM MOTIONS SHOULD INCREASE. A WEAK BACK DOOR FRONT ACROSS NORTHEAST NM MAY BE THE FOCUS FOR THE STRONGEST CONVECTION. CONVECTIVE COVERAGE CONTINUES ITS DOWN TREND FOR MONDAY AND TUESDAY AS DRY AIR CONTINUES TO FILTER INTO THE AREA. A LINGERING BOUNDARY IN THE NORTHEAST SHOULD BE THE FOCUS FOR STORMS BOTH DAYS. THE UPPER HIGH CENTER CREEPS BACK UP INTO NEW MEXICO ON WEDNESDAY AND SOME MOISTURE WILL LIKELY BE BROUGHT UP WITH IT. THE UPPER HIGH SHOULD LINGER OVER THE STATE THROUGH FRIDAY. NOT THE BEST PATTERN FOR NM...BUT...STORM COVERAGE SHOULD TREND UPWARD. NOT LOOKING QUITE AS WET AS TODAY AND TOMORROW HOWEVER. 34 .FIRE WEATHER... THE UPPER HIGH REMAINS CENTERED OVER THE SOUTHERN GREAT BASIN TODAY BUT WILL MOVE DURING THE WEEKEND AND CREATE A SIGNIFICANT CHANGE IN THE MONSOONAL MOISTURE PLUME AND WETTING RAIN CHANCES. A SIGNIFICANT DRYING TREND IS ANTICIPATED STARTING SUNDAY AND CONTINUING INTO EARLY NEXT WEEK. HUMIDITY VALUES WILL LOWER AND TEMPERATURES WILL WARM AS A RESULT. POSSIBLE RETURN TO SOME SORT OF MONSOONAL MOISTURE PLUME LATE NEXT WEEK. WETTING THUNDERSTORMS WILL BE ACTIVE THE REST OF TODAY INTO TONIGHT ACROSS WESTERN AND CENTRAL PORTIONS OF THE FORECAST AREA. THE EASTERN PLAINS WILL SEE THE LEAST AMOUNT OF ACTIVITY DUE TO STABILITY BEHIND THE COLD FRONTAL PASSAGE THIS MORNING. STEERING FLOWS ARE ALSO NOT FAVORABLE FOR THAT AREA. SINCE THE MAIN UPPER HIGH IS LOCATED OVER THE SOUTHERN GREAT BASIN AND NORTHERN AZ...STEERING FLOWS WILL LARGELY BE FROM NORTH TO SOUTH OR NORTHWEST TO SOUTHEAST. STEERING FLOWS NEAR THE AZ STATE LINE WILL BE MUCH LIGHTER. GOOD TO EXCELLENT RECOVERIES TONIGHT WITH ABOVE NORMAL LOW TEMPERATURES. MODELS REMAIN CONSISTENT WITH REPOSITIONING THE PARENT UPPER HIGH ACROSS THE SOUTHERN TIER OF THE STATE. MOISTURE TRANSPORT WILL TRANSITION FROM WEST TO EAST ACROSS THE FORECAST AREA. SINCE AZ HAS FAIRLY HIGH MOISTURE VALUES AT THIS TIME...MOISTURE WILL REMAIN IN PLACE TO PRODUCE QUITE A BIT OF WETTING THUNDERSTORM COVERAGE. MORE IMPORTANTLY...THE STEERING FLOW FOR THE STORMS WILL BE FROM WEST TO EAST THUS ALLOWING STORMS TO EVENTUALLY OVERSPREAD THE EASTERN PLAINS. THE ENTIRE FORECAST AREA HAS THE POSSIBILITY OF WETTING RAIN SATURDAY INTO SATURDAY NIGHT. HUMIDITY VALUES WILL TREND UP PRETTY MUCH AREAWIDE BUT ESPECIALLY FAVOR WESTERN AND CENTRAL AREAS. BASICALLY A MONSOON BURST SCENARIO BUT FROM THE WEST. MODELS SHOW THE WESTERLY FLOW ALOFT CONTINUING ON SUNDAY AS THE UPPER HIGH WAFFLES OVER NORTHERN MEXICO. ARIZONA WILL HAVE TURNED DRIER BY THIS POINT SO THE WESTERLY FLOW WILL ALLOW DRIER MID LEVEL AIR TO FLOW OVER THE STATE. RESIDUAL HIGHER MOISTURE WILL BE FOUND AT THE SURFACE SO LOOK FOR A DEWPOINT DRYING TREND AS THE AFTERNOON PROGRESSES. HUMIDITY VALUES WILL FALL AS A RESULT AND THE FOOTPRINT OF WETTING RAIN WILL ALSO LOWER SIGNIFICANTLY. MODELS WERE CONSISTENT WITH THE UPPER LEVELS BUT WERE HAVING A HARD TIME WITH A BACK DOOR WIND SHIFT ACROSS THE NORTHEAST. STORM CHANCES AND WETTING RAIN ACROSS THE NORTHEAST THIRD WILL BE TIED TO THIS WIND SHIFT. THE WIND FLOW WILL ALSO PICK UP OVER THE STATE AND ALLOW FOR SOME GUSTIER SURFACE WINDS NOT TIED TO THUNDERSTORMS. DEFINITELY SOME NOTICEABLE BREEZES ALTHOUGH CERTAINLY NOT RED FLAG SPEEDS AT THIS TIME. THE DRIER DAYS STILL APPEAR TO BE MONDAY AND TUESDAY FAVORING THE WESTERN AND CENTRAL ZONES. CURRENTLY HAVE HIGHER HUMIDITY IN THE GRIDDED FORECAST BUT COULD SEE THOSE READINGS LOWER AS WE GET NEARED TO THAT PERIOD. TEMPERATURES SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL AND COULD PROJECT TO BE WARMER SINCE CLOUD COVER WILL BE LESS. THE EASTERN PLAINS IS MORE SUBJECTIVE BECAUSE A BACK DOOR WIND SHIFT COULD IMPACT THAT AREA AND COOL CONDITIONS SOME AND PROVIDE SOME WETTING RAIN CHANCES. MODELS STILL SHOW SOME MOISTENING THE LATTER HALF OF NEXT WEEK UNDERNEATH THE UPPER HIGH AS IT TRIES TO BUILD NORTHWARD OUT OF MEXICO. REAL SIMILAR PATTERN TO WHAT THE STATE EXPERIENCES DURING THE LATTER HALF OF JUNE. WITHOUT A SIGNIFICANT MOISTURE SURGE STORMS WILL START OUT WITH A SMALL WETTING RAIN FOOTPRINT AND OUTFLOW WINDS WOULD BE MORE WIDESPREAD AND STRONGER. THE ECMWF MODEL IS A BIT MORE BULLISH THAN GFS ON DEVELOPING A MORE SIGNIFICANT MONSOON MOISTURE PLUME LATE WEEK SO WILL BE MONITORING THAT TREND. 50 .AVIATION... 18Z TAF CYCLE ANOTHER ACTIVE MONSOONAL THUNDERSTORM DAY WITH IMPACTS TO THE MAJORITY OF THE TERMINAL SITES EXPECTED. STEERING FLOW FOR THE STORMS WILL BE MORE FROM THE NORTH/NORTHWEST TODAY. THUS...GUP...SAF AND ABQ HAVE A GOOD CHANCE OF BEING IMPACTED. DRIER AIR WORKING INTO THE NORTHWEST CORNER OF THE STATE SHOULD KEEP ACTIVITY ON THE ISOLD SIDE AROUND FMN SO WILL GO WITH A VCSH THERE. LVS ALSO HAS A GOOD SHOT AT SOME IMPACTS BUT THE MODELS VARY ON HOW MUCH SO WENT A LITTLE BULLISH THERE AT THIS TIME. WILL PROBABLY HAVE TO UPDATE AS THE AFTERNOON PROGRESSES FOR LVS. TCC AND ROW ARE LEAST LIKELY TO BE IMPACTED BY SH/TS DUE TO A MORE STABLE AIRMASS FOUND AROUND THOSE TERMINAL SITES. STRONGER STORMS WILL REDUCE VIS/CIG AND CREATE ERRATIC/GUSTY WINDS FOR A SHORT DURATION. THIS IS REFLECTED IN THE TEMPO GROUPS. AN OVERALL UPTICK IN THUNDERSTORM COVERAGE IS EXPECTED ON SATURDAY WITH A WEST TO EAST STEERING FLOW. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ505>509-520-524>526. && 33
Hazardous weather outlook, Jul 26, 5:47 AM MDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 AM MDT FRI JUL 26 2013 NMZ501>540-271200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 547 AM MDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FROM LATE THIS MORNING THROUGH LATE THIS EVENING FOR WEST CENTRAL...SOUTHWEST...AND SOUTH CENTRAL NEW MEXICO. THIS INCLUDES MUCH OF LINCOLN...SOCORRO...CATRON... CIBOLA...AND MCKINLEY COUNTIES. LOCALLY HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS IS EXPECTED TO INCREASE THE FLASH FLOODING THREAT...ESPECIALLY OVER RECENTLY BURNED FORESTS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS THE NORTHERN HIGH TERRAIN THIS AFTERNOON. THIS HEAVY RAINFALL MAY MOVE SOUTH AGAIN INTO THE SANTA FE AND ALBUQUERQUE METRO AREAS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOCALLY HEAVY RAINFALL IS POSSIBLE AGAIN PARTICULARLY SATURDAY AND SUNDAY FOR CENTRAL AND WESTERN NEW MEXICO. LOCALIZED AREAS OF FLASH FLOODING WILL REMAIN A POSSIBILITY...ESPECIALLY FOR RECENTLY BURNED FORESTS. THE THREAT FOR HEAVY RAINFALL WILL POTENTIALLY TAPER OFF ACROSS THE REGION NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. GUYER
In the hours before
Special weather statement, Jul 26, 2:34 PM MDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 234 PM MDT FRI JUL 26 2013 NMZ508-262100- SOUTHWEST MOUNTAINS- 234 PM MDT FRI JUL 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CATRON COUNTY THROUGH 300 PM MDT... AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF QUEMADO LAKE...OR ABOUT 37 MILES NORTH OF RESERVE...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL CATRON COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3404 10863 3433 10870 3437 10857 3415 10848 TIME...MOT...LOC 2034Z 019DEG 4KT 3422 10859 CA
Special weather statement, Jul 26, 3:28 PM MDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 328 PM MDT FRI JUL 26 2013 NMZ505-506-262215- WEST CENTRAL MOUNTAINS-WEST CENTRAL PLATEAU- 328 PM MDT FRI JUL 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CATRON AND SOUTHWESTERN CIBOLA COUNTIES THROUGH 415 PM MDT... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FENCE LAKE...OR ABOUT 33 MILES SOUTH OF ZUNI PUEBLO...MOVING WEST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...SALT LAKE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3439 10878 3468 10893 3470 10862 3453 10854 TIME...MOT...LOC 2128Z 084DEG 16KT 3460 10872 CA
Special weather statement, Jul 26, 3:39 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 PM MDT FRI JUL 26 2013 NMZ512-518-523-262230- CENTRAL HIGHLANDS-SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 339 PM MDT FRI JUL 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN SAN MIGUEL AND EASTERN SANTA FE COUNTIES THROUGH 430 PM MDT... AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAMY...OR ABOUT 17 MILES SOUTHEAST OF SANTA FE...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...LAMY AND GALISTEO. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3527 10584 3546 10601 3555 10579 3546 10569 TIME...MOT...LOC 2139Z 035DEG 7KT 3545 10582 CA
Special weather statement, Jul 26, 5:37 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 PM MDT FRI JUL 26 2013 NMZ511-512-517-518-270015- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 537 PM MDT FRI JUL 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANTA FE AND EXTREME SOUTHEASTERN LOS ALAMOS COUNTIES THROUGH 615 PM MDT... AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR POJOAQUE...OR ABOUT 9 MILES SOUTH OF ESPANOLA...MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... CHUPADERO AROUND 545 PM MDT. TESUQUE AROUND 555 PM MDT. SANTA FE AROUND 615 PM MDT. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 278 AND 287... MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3559 10583 3562 10624 3591 10623 3592 10590 TIME...MOT...LOC 2337Z 355DEG 13KT 3585 10605 CA
Local storm report, Jul 26, 6:03 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 PM MDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL JACONITA 35.89N 106.06W
07/26/2013 E0.88 INCH SANTA FE NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1301254
AAMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:10 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 110 min |
| Jul 26, 6:27 PM MDT | Flash Flood Warning | ABQ | Sandoval, Santa Fe | 5 hr |
| Jul 26, 6:51 PM MDT | Areal Flood Advisory | ABQ | Socorro | 84 min |
| Jul 26, 7:21 PM MDT | Areal Flood Advisory | ABQ | Socorro | 114 min |
| Jul 26, 7:24 PM MDT | Special Weather Statement | ABQ | Bernalillo | 51 min |
| Jul 26, 7:32 PM MDT | Special Weather Statement | ABQ | Bernalillo | 43 min |
| Jul 26, 7:35 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 40 min |
| Jul 26, 7:54 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Torrance, Valencia | 4 hr |
| Jul 26, 9:24 PM MDT | Areal Flood Advisory | ABQ | Socorro, Valencia | 111 min |
| Jul 26, 10:22 PM MDT | Flash Flood Warning | ABQ | Lincoln, Socorro | 3 hr |
| Jul 26, 11:39 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Sandoval, Socorro, Valencia | 111 min |
| Jul 27, 12:55 AM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 3 hr |
| Jul 27, 1:14 AM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 3 hr |
| Jul 27, 9:35 AM MDT | Flash Flood Watch | ABQ | 10 hr | |
| Jul 27, 1:49 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 116 min |
| Jul 27, 2:28 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 2 hr |
| Jul 27, 2:57 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
| Jul 27, 3:22 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 113 min |
| Jul 27, 3:46 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 119 min |
| Jul 27, 4:57 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 93 min |
| Jul 27, 5:03 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 117 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.